Study your flashcards anywhere!

Download the official Cram app for free >

  • Shuffle
    Toggle On
    Toggle Off
  • Alphabetize
    Toggle On
    Toggle Off
  • Front First
    Toggle On
    Toggle Off
  • Both Sides
    Toggle On
    Toggle Off
  • Read
    Toggle On
    Toggle Off
Reading...
Front

How to study your flashcards.

Right/Left arrow keys: Navigate between flashcards.right arrow keyleft arrow key

Up/Down arrow keys: Flip the card between the front and back.down keyup key

H key: Show hint (3rd side).h key

A key: Read text to speech.a key

image

Play button

image

Play button

image

Progress

1/10

Click to flip

10 Cards in this Set

  • Front
  • Back
A client asks the nurse why the physician prescribed an anti-inflammatory drug. The nurse would reply, the composition of an anti-inflammatory drug is:

a. to decrease the natural inflammatory response.
b. to provide a specific response to all inflammatory conditions.
c. to relieve only acute pain.
d. to provide pain relief for specific infections.
to decrease the natural inflammatory response.
Upon discharge, the client discusses types of OTC NSAID medications that are available. The nurse states that an OTC medication that is not classified as a NSAID is :
a. aspirin.
b. ibuprofen.
c. acetaminophen.
d. motrin.
acetaminophen.
A client states that he has been taking aspirin for several days for a headache. During the assessment the nurse discovers the client is experiencing a ringing in the ears and dizziness. The most appropriate action by the nurse would be :
a. to tell the client he probably needs an antibiotic for a sinus infection.
b. to determine the dose of aspirin because it probably needs to be increased.
c. to tell the client not to take anymore aspirin.
d. to tell the client to take the aspirin with food or milk.
to tell the client not to take anymore aspirin.
A parent brings her 16-year-old daughter to the doctor complaining of aches and pains and fever. She is diagnosed with the flu. The parent asks the nurse what the best medicine would be to manage her fever and pain. The best reply by the nurse would be [Hint]
a. Tylenol.
b. aspirin.
c. Motrin.
d. Bufferin.
Tylenol.
During your discharge instructions, you review the client's medicines. While discussing Vioxx, (rofecoxib) you should be sure to tell the client [Hint]
a. that the medicine will cause blood to clot more easily.
b. that the medicine should be taken with food.
c. that the medicine is compatible with most OTC medicines.
d. that the only serious side effect is abdominal pain.
that the medicine should be taken with food.
The nurse is admitting a client with rheumatoid arthritis. The client has been taking glucocorticoids for an extended period of time. During the assessment the nurse observes the client has a very round moon-shaped face, bruising, and an abnormal contour of the shoulders. The nurse concludes that [Hint]
a. these are normal reactions with the illness.
b. these are probably birth defects.
c. these are symptoms of myasthenia gravis.
d. these are symptoms of Cushing's Disease.
these are symptoms of Cushing's Disease.
While educating the client about glucocorticoids, the nurse would instruct the client to contact the physician immediately if [Hint]
a. there is an increase of five pounds in weight.
b. there is any swelling in the ankles.
c. there is any diarrhea.
d. there is any difficulty breathing.
there is any difficulty breathing.
An important finding in the medical history of a client, which is related to taking a first generation H1 receptor antagonist, is [Hint]
a. a history of heart disease.
b. a history of peptic ulcer.
c. any recent weight gain.
d. a history of respiratory illnesses.

An important finding in the medical history of a client, which is related to taking a first generation H1 receptor antagonist, is [Hint]
a. a history of heart disease.
b. a history of peptic ulcer.
c. any recent weight gain.
d. a history of respiratory illnesses.
history of heart disease
A client is prescribed an intranasal glucocorticoid for allergic rhinitis. The nurse's teaching would include that [Hint]
a. there are no known side effects.
b. the spray is a consistent dose.
c. the spray should be discontinued if there is no improvement after 2 days.
d. it is contraindicated to use saline nasal sprays with this medicine.
the spray is a consistent dose.
The client has been prescribed Afrin (oxymetazoline). The nurse knows [Hint]
a. the most serious side effect is rebound congestion.
b. the average use is for 10 days.
c. this should not be used in conjunction with antihistamines.
d. this is OTC and can be used as needed for congestion.
the most serious side effect is rebound congestion